Depakine and benzo's

LilyRose

MyPTSD Pro
Hi

Does anyone know if you can take benzo's while on anti seizure meds? I just started the depakine... i am starting to fall back to constant panic and not sleeping. Benzo's help sometimes. But not sure what it does to depakine. (I don't take them for epilepsy).
 

LilyRose

MyPTSD Pro
Problem is, i'm not getting the benzo's from a doc.
I thought of this question on my way back from pdoc, i forgot to ask all my questions there... again. But since i am not getting them "legally"... i am not sure it's a good idea to ask.
 

TruthSeeker

MyPTSD Pro
Hi

Does anyone know if you can take benzo's while on anti seizure meds? I just started the depakine... i am starting to fall back to constant panic and not sleeping. Benzo's help sometimes. But not sure what it does to depakene. (I don't take them for epilepsy).
Depakote/Depakane both are in the same family of drug....both for seizures, bipolar, and migraines. Depakote, like depakane, is a pretty powerful drugs that helps reduce/eliminate seizures migraines by slowing the neuronal activity in the brain and it can have many many side effects. People who take depakote/depakane will find that when adding another drug to their existing regimine of depakote/depakane, they need to take less than the standard prescribed to start with to avoid drug reactions because like with Lorazapam(Ativan), a standard dose will elevate the levels of ataivan in your system....If you were taking the two for seizures, adding lorazapam (benzo) (which is also a front line seizure med in an emergency), will slow you down even more and you'd not likely be at risk for a seizure, but it works pretty quick..... All benzos are not equal....so you should talk to your doctor before experimenting.......there may be other reasons to be cautious.
 

LilyRose

MyPTSD Pro
Depakote/Depakane both are in the same family of drug....both for seizures, bipolar, and migraines. Depakote, like depakane, is a pretty powerful drugs that helps reduce/eliminate seizures migraines by slowing the neuronal activity in the brain and it can have many many side effects. People who take depakote/depakane will find that when adding another drug to their existing regimine of depakote/depakane, they need to take less than the standard prescribed to start with to avoid drug reactions because like with Lorazapam(Ativan), a standard dose will elevate the levels of ataivan in your system....If you were taking the two for seizures, adding lorazapam (benzo) (which is also a front line seizure med in an emergency), will slow you down even more and you'd not likely be at risk for a seizure, but it works pretty quick..... All benzos are not equal....so you should talk to your doctor before experimenting.......there may be other reasons to be cautious.

I don't get seizures so that's not a problem. If it would work faster or stronger... i don't mind. I'd mostly take it at night to sleep. That would be diazepam and/or temazepam.
I just don't want it to counteract. And they are checking my blood next week so... don't know if that'll mess it up. I don't take benzo's daily or even weekly. Just sometimes when needed and never more than a few days in a row.
 

TruthSeeker

MyPTSD Pro
I don't get seizures so that's not a problem. If it would work faster or stronger... i don't mind. I'd mostly take it at night to sleep. That would be diazepam and/or temazepam.
I just don't want it to counteract. And they are checking my blood next week so... don't know if that'll mess it up. I don't take benzo's daily or even weekly. Just sometimes when needed and never more than a few days in a row.
All I know is that benzos will elevate the depakane, so trying 1/2 instead of a whole would be a smarter move-and checking with the doctor, most advisable.
 

EveHarrington

MyPTSD Pro
My main meds are two anti seizure meds and a benzo. So, as classes of drugs go, it’s not a given that they interact. Having said that, the meds I take aren’t the same meds you take. It’s probably good to consult an online med checker as I’ve found them to be more knowledgeable than pharmacists (who just give me canned responses anyway).
 
Top